Wyoming, 2014

Winter Storm in Wyoming, February 7 to 9, 2014

February 7 to 9, 2014 · NWS CYS · 17 events in 4 counties and zones

An energetic jet stream from the Pacific and strong cold front brought a prolonged period of moderate to heavy snowfall to portions of east central and south central Wyoming. Strong winds produced considerable blowing snow and very low visibilities through the mountain passes.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

An energetic jet stream from the Pacific and strong cold front brought a prolonged period of moderate to heavy snowfall to portions of east central and south central Wyoming. Strong winds produced considerable blowing snow and very low visibilities through the mountain passes. Snow totals ranged from 5 to 10 inches over east central Wyoming to as much as three feet over the Snowy and Sierra Madre ranges.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 7, 5:50 AM MST, 6 hours 10 minutes earlier.

Area forecast discussion, Feb 7, 5:50 AM MST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
550 AM MST FRI FEB 7 2014

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 544 AM MST FRI FEB 7 2014

BITTERLY COLD TEMPERATURES CONTINUE ACROSS MUCH OF THE NEBRASKA
PANHANDLE THIS MORNING EXCEPT FOR IN THE NORTH PLATTE RIVER VALLEY
WHERE TEMPS HAVE GENERALLY RISEN ABOVE ZERO. WILL LET THE WIND CHILL
ADVISORY RUN ITS COURSE FOR MOST OF THE AREA EXCEPT FOR SCOTTS BLUFF
AND MORRILL COUNTIES WHERE THE ADVISORY HAS BEEN CANCELLED DUE TO
THE WARMER TEMPS. TEMPERATURES ACROSS SOUTHEAST WYOMING HAVE SEEN A
STEADY AND WELCOME TREND UPWARD OVERNIGHT AS SOUTHWESTERLY WINDS
REMAINED ON THE BREEZY SIDE ALONG AND WEST OF THE LARAMIE RANGE.
TODAY  WILL SEE FURTHER WARMING DUE TO THE DOWNSLOPE WINDS AND AS
THE ARCTIC BOUNDARY CONTINUES TO RETREAT NORTHWARD IN RESPONSE TO
ENERGETIC ZONAL FLOW ALOFT. LOOKING AT HIGHS IN THE 20S AND 30S.

REGARDING THE WINDS...A SFC LOW WILL MOVE ACROSS WYOMING AND WILL
STRENGTHEN THE GRADIENT LATE THIS MORNING. THIS SHOULD INDUCE
STRONG AND GUSTY WINDS IN THE ARLINGTON AREA WITH 700 MB WINDS
PROGGED TO BE AROUND 50 KTS THROUGH THIS TIME. THE HIGH WINDS SHOULD
THEN SPREAD INTO THE BORDEAUX AREA AND THE SOUTHERN LARAMIE RANGE
LATE THIS AFTERNOON THROUGH TONIGHT AS THE SFC LOW TREKS EASTWARD
WITH STRONG SUBSIDENCE AND PRESSURE RISES EXPECTED IN ITS WAKE.
WINDS OVERALL DO LOOK TO WEAKEN THROUGH THE MORNING...BUT GUIDANCE
IS SHOWING 50 KT WINDS AT 700 MB TO PERSIST OVER THE SOUTHERN
LARAMIE RANGE THROUGH THE MORNING. THEREFORE...HIGH WINDS MAY
PERSIST IN THIS AREA THROUGH SUNRISE. A STRONGER JET AND SHORTWAVE
WILL MOVE OVERHEAD FOR SATURDAY...WITH 700 MB WINDS PROGGED TO
INCREASE TO AROUND 60 KTS BY THE AFTERNOON. SO...THINK HIGH WINDS
WILL RETURN BY MID SATURDAY MORNING AND WILL CONTINUE THROUGH EARLY
SUNDAY MORNING IN THESE AREAS. FELT IT REASONABLE TO JUST EXTEND THE
CURRENT HIGH WIND WARNING TO ACCOUNT FOR THIS SECOND SURGE OF HIGH
WINDS. THE ONE QUESTION THAT REMAINS TO BE ANSWERED IS JUST HOW
STRONG WINDS AT THE BORDEAUX SITE WILL BECOME DURING THIS SECONDARY
SURGE OF HIGH WINDS. THE ARCTIC BOUNDARY IS EXPECTED TO MOVE
SOUTHWARD BACK INTO THE CWA ONCE AGAIN SATURDAY MORNING. IF THE
BOUNDARY SURGES ALL THE WAY TO THE LARAMIE RANGE...DOUBT BORDEAUX
WILL SEE THE STRONG WINDS AND THUS MAY BE ABLE TO CANCEL THE WARNING
HERE EARLY. HOWEVER...IT SEEMS QUITE POSSIBLE THE STRONG DOWNSLOPE
COMPONENT OF THE WINDS MAY JUST KEEP THE ARCTIC BOUNDARY AT BAY LONG
ENOUGH FOR THE GAP WINDS TO IMPACT THE I-25 CORRIDOR NEAR BORDEAUX.

THE OTHER MAIN STORY WILL BE THE SNOW POTENTIAL FOR TODAY AND
SATURDAY ACROSS THE CWA. UPGRADED THE WINTER STORM WATCH TO A
WARNING FOR THE SNOWY AND SIERRA MADRE RANGES AND STARTED IT AT NOON
TODAY AS AN INITIAL JETLET WILL SLAM INTO THE WESTERN SLOPES AND
LIKELY BRING A FEW INCHES OF SNOW TO THE MOUNTAINS THROUGH SUNSET.
THEN AFTER A BRIEF BREAK...THE SECOND STRONGER JET WILL MOVE
OVERHEAD AND WILL BRING MODERATE TO HEAVY SNOW AT TIMES THROUGH
SUNDAY. WILL HAVE TO WATCH THE NEARBY LOWER ELEVATIONS CAREFULLY FOR
SNOW ACCUMULATIONS AS WELL. THINKING 1 TO 2 INCHES IS POSSIBLE AT
SARATOGA AND ARLINGTON TODAY WITH THE COMBINATION OF OROGRAPHIC
FORCING AND THE SFC LOW MOVING ACROSS THE AREA...WITH CONTINUED
LIGHT SNOW ON AND OFF THROUGH SATURDAY AS THE STRONGER JET MOVES
OVERHEAD. BLOWING SNOW WILL DEFINITELY BE A CONCERN ESPECIALLY IN
THE MOUNTAINS AND IF ARLINGTON RECEIVES THE EXPECTED SNOWFALL WITH
POSSIBLE GUSTS UP TO 60 MPH.

WITH THE STRONGER AND MORE ENERGETIC JET WILL COME A BETTER FETCH OF
PACIFIC MOISTURE AS WELL. STILL LOOKS TO SEE INCREASING SNOW
POTENTIAL ALONG THE NORTHERN LARAMIE EASTWARD INTO THE NEBRASKA
PANHANDLE WITH THE COMBINATION OF UPSLOPE FLOW AND INCREASING
FRONTOGENESIS ON SATURDAY. HOWEVER...THERE IS STILL SOME UNCERTAINTY
WITH WHERE THE AXIS OF FRONTOGENESIS SETS UP ON SATURDAY. THE GFS
SHOWS THE MAIN BAND OF FORCING FURTHER SOUTH WITHIN THE CWA WHILE
THE NAM AND ECMWF SHIFT IT NORTH THROUGH THE AFTERNOON AND EVENING.
REGARDLESS...THERE WILL BE A PERIOD OF GOOD JET DYNAMICS AND LIFT
FROM THE FRONTOGENESIS BAND SATURDAY AFTERNOON AND EVENING THAT WILL
PRODUCE WIDESPREAD LIGHT TO MODERATE SNOW ACROSS THE NORTHERN TIER
OF ZONES. EXPECT ENHANCED SNOW AMOUNTS WHEREVER THE FRONTOGENESIS
BAND SETS UP BUT ITS TOUGH TO TELL AT THIS POINT WHERE THAT WILL BE.
WOULD FAVOR THE FURTHER NORTHWARD POSITION INITIALLY DUE TO THE
STRONG WESTERLY MIDLEVEL WINDS IN PLACE. SO...STILL THINKING 3 TO 6
INCHES FOR THE LOWER ELEVATIONS...WITH 6 TO 10 IN THE NORTHERN
LARAMIE RANGE WITH THIS EVENT. AS A SFC HIGH DIVES SOUTH INTO THE
HIGH PLAINS OVERNIGHT...EXPECT THE SNOW BAND TO SHIFT SOUTH INTO THE
SOUTHERN ZONES.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 544 AM MST FRI FEB 7 2014

ACTIVE WEATHER TO CONTINUE IN THE LONG TERM WITH SNOW
CHANCES/LOCATIONS INITIALLY...THEN WINDS LATER NEXT WEEK BEING THE
FORECAST CHALLENGES.

STARTING OFF SUNDAY...BOTH THE GFS AND ECMWF SHOWING AN ARCTIC
BOUNDARY SUNDAY MORNING LAYING ALONG A LINE FROM SIDNEY TO DOUGLAS
SUNDAY MORNING AND BOTH ARE VERY SIMILAR WITH QPF LOCATION AND
OUTPUT. GFS A LITTLE MORE BULLISH ON QPF THOUGH. NAM IS WAY TOO
DRY AND IS CONSIDERED THE OUTLIER ON THIS EVENT. IT WILL STILL BE
WINDY OUT WEST AS THE GFS KEEPS 700MB WINDS 50KTS OR GREATER
THROUGH THE AFTERNOON HOURS. KEPT BLOWING SNOW GOING OUT THAT WAY.
THIS BOUNDARY THEN LAYS UP ALONG THE LARAMIE RANGE SUNDAY EVENING
INTO MONDAY.

BY SUNDAY EVENING...WE HAVE ANOTHER JET MAX MOVING INTO SOUTHWEST
WYOMING WITH THE CWFA IN A FAVORABLE LEFT FRONT QUADRANT OF THE
JET MAX. 700MB TEMPERATURES -10 TO -14C. PRETTY MOIST PROFILES
SEEN ON GFS SOUNDINGS FOR VARIOUS POINTS IN THE CWFA AS
WELL...WITH MOISTURE UP THROUGH 300MBS. FAIRLY UNSTABLE THROUGH
THE -10 TO -20C LAYER WITH 8-10 MICROBAR UPWARD VERTICAL
VELOCITIES HERE AT CHEYENNE. WITH SNOW RATIOS 20:1 OR HIGHER IN THIS
SETUP...WE COULD SEE A PRETTY GOOD SNOW EVENT BEING WIDESPREAD
SUNDAY AFTERNOON AND EVENING. WILL NEED TO MONITOR THIS CLOSELY.
DAY SHIFT WILL NEED TO CONSIDER A WINTER STORM WATCH FOR A LARGE
PORTION OF THE CWFA. WITH THIS MORNINGS RUN...IT LOOKS LIKE THE
SOUTHERN PANHANDLE AND MAYBE THE I-80 CORRIDOR THROUGH LARAMIE AND
I-25 CORRIDOR UP TO WHEATLAND.

FRONTAL BOUNDARY THEN BEGINS TO LIFT NORTHEAST MONDAY MORNING
SLOWLY AS WESTERLY WINDS RETURN TO THE AREA. BY MONDAY
AFTERNOON...IT LOOKS TO CLEAR THE PANHANDLE TO THE EAST WITH SNOW
ENDING ACROSS MUCH OF THE CWFA OUTSIDE OF THE SNOWY AND SIERRA
MADRE RANGES.

700MB WINDS REALLY BEGIN RAMPING UP TUESDAY AFTERNOON...INCREASING
TO 55KTS OVER SOUTHERN WYOMING...INCREASING TO 65KTS AFTER 06Z
WEDNESDAY. WINDS STAY STRONG THROUGH THE END OF THE WEEK SO WE
WILL BE DEALING WITH WIND HEADLINES FROM TUESDAY ON THROUGH.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 544 AM MST FRI FEB 7 2014

DETERIORATING CONDITIONS AT KRWL AND KLAR LATER THIS MORNING AND
AFTERNOON AS WINDS INCREASING AND SNOW BECOMES MORE WIDESPREAD.
KRWL WILL SEE WINDS GUSTING IN THE 30 TO 35KT RANGE WHICH WILL
CREATE THE BLOWING SNOW. KLAR A LITTLE LATER FOR THE WINDS TO COME
UP. HRRR HAS BEEN SHOWING THIS OVER SEVERAL MODEL RUNS. VFR EAST
OF THE LARAMIE RANGE NEXT 24 HOURS.

&&

.FIRE WEATHER...
ISSUED AT 544 AM MST FRI FEB 7 2014

NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. WESTERLY WINDS
WILL INCREASE OVER SOUTHEAST WY THIS AFTERNOON...AND WINDY
CONDITIONS WILL PERSIST ALONG AND WEST OF THE LARAMIE RANGE
THROUGH THE WEEKEND. WIDESPREAD LIGHT TO MODERATE SNOW WILL BE
POSSIBLE ON SATURDAY AND SUNDAY ACROSS THE REGION...WITH SNOW
BEGINNING IN THE MOUNTAINS THIS AFTERNOON. TEMPERATURES WILL
CONTINUE TO BE BELOW NORMAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM NOON TODAY TO 5 PM MST SUNDAY FOR
     WYZ112-114.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 5 AM MST SUNDAY FOR
     WYZ110.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 5 AM MST SUNDAY
     FOR WYZ106-116.

NE...WIND CHILL ADVISORY UNTIL 9 AM MST THIS MORNING FOR NEZ002-003-
     020-054-055-095-096.

&&

SHORT TERM...RJM
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...RJM
Hazardous weather outlook, Feb 7, 9:05 AM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
905 AM MST FRI FEB 7 2014

WYZ101>119-081615-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
905 AM MST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND WILL
CONTINUE TONIGHT ALONG AND WEST OF INTERSTATE 25. THE STRONGEST
WINDS WILL BE IN THE WIND PRONE AREAS NEAR ARLINGTON...THE SOUTHERN
LARAMIE RANGE...AND SOUTHWESTERN PLATTE COUNTY WITH GUSTS TO 60
MPH POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS.

PERIODS OF MODERATE SNOW WILL OCCUR THIS AFTERNOON AND AGAIN
TONIGHT IN THE SNOWY AND SIERRA MADRE MOUNTAINS. STRONG WESTERLY
WINDS WILL OCCUR DURING THIS TIME AS WELL...AND WILL PRODUCE
HAZARDOUS WINTER CONDITIONS IN AREAS OF BLOWING AND DRIFTING SNOW.
A WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS WILL CONTINUE ALONG AND WEST OF INTERSTATE
25 THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE
WIND PRONE AREAS NEAR ARLINGTON...THE SOUTHERN LARAMIE RANGE...AND
SOUTHWESTERN PLATTE COUNTY WITH GUSTS TO 60 MPH POSSIBLE. A HIGH
WIND WARNING IS IN EFFECT FOR THESE AREAS THROUGH EARLY SUNDAY
MORNING.

PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH SUNDAY.
SNOW COULD BE MODERATE TO HEAVY AT TIMES. STRONG WESTERLY WINDS
COULD PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL
SIGNIFICANTLY REDUCE VISIBILITIES. A WINTER STORM WARNING IS IN
EFFECT FOR THE SIERRA MADRE AND SNOWY RANGES THROUGH SUNDAY
AFTERNOON.

PERIODS OF LIGHT TO MODERATE SNOW WILL OCCUR SATURDAY AND SUNDAY
OVER THE LOWER ELEVATIONS OF SOUTHEAST WYOMING AS WELL. SOME
ACCUMULATION WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-081615-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
905 AM MST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL SLOWLY RISE THIS MORNING WITH WIND CHILL
VALUES RISING ABOVE 15 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF LIGHT TO MODERATE SNOW WILL OCCUR SATURDAY AND SUNDAY
ACROSS THE NEBRASKA PANHANDLE. 3 TO 6 INCHES OF ACCUMULATION
WILL BE POSSIBLE...ESPECIALLY IN THE NORTHERN COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI/MAZUR

In the hours before

Special weather statement, Feb 7, 6:54 AM MST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 AM MST FRI FEB 7 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
080000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
654 AM MST FRI FEB 7 2014

...ACCUMULATING SNOWFALL EXPECTED FOR AREAS ALONG AND EAST OF THE
LARAMIE RANGE THIS WEEKEND...

THE ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS
OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ON SATURDAY
MORNING. THE FRONT COMBINED WITH STRONG JET STREAM WINDS MOVING
OVER THE REGION WILL BRING A CHANCE FOR ACCUMULATING SNOW TO AREAS
ALONG AND EAST OF THE LARAMIE RANGE LATE SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. LIGHT TO MODERATE SNOW WILL SPREAD FROM
NORTH TO SOUTH THROUGH THIS TIME...WITH 3 TO 6 INCHES OF
ACCUMULATION POSSIBLE IN THE LOWER ELEVATIONS AND 6 TO 10 INCHES
POSSIBLE IN THE LARAMIE RANGE. MOTORIST TRAVELING ACROSS SOUTHEAST
WYOMING AND WESTERN NEBRASKA THROUGH LATE SATURDAY AND SUNDAY ARE
URGED TO USE CAUTION AND PREPARE FOR SLICK AND SNOW COVERED
ROADWAYS.

RJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated 15 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site (elevation 8880 ft) estimated 18 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Battle Mountain SNOTEL site (elevation 7440 ft) estimated 15 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 19.5 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Old Battle SNOTEL site (elevation 10000 ft) estimated 30 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Webber Springs SNOTEL site (elevation 9250 ft) estimated 25.5 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Little Snake River SNOTEL site (elevation 8915 ft) estimated 36 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 39 inches of snow.

Winter Storm, Sierra Madre Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 24 inches of snow.

Winter Storm, Snowy Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The North French Creek SNOTEL site (elevation 10130 ft) estimated 30 inches of snow.

Winter Storm, Snowy Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) estimated 28.5 inches of snow.

Winter Storm, Snowy Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 37.5 inches of snow.

Winter Storm, Snowy Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 25.5 ft of snow.

Winter Storm, Snowy Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Snowy Range ski resort measured 13 inches of snow.

Winter Storm, Snowy Range

When
February 7, 12:00 PM MST to February 9, 5:00 PM MST
Where
Snowy Range forecast zone
Reported by
Law Enforcement
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A foot of snow was measured in Centennial.

Winter Storm, Converse County Lower Elevations

When
February 8, 11:00 PM MST to February 9, 11:00 AM MST
Where
Converse County Lower Elevations forecast zone
Reported by
Law Enforcement
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

Six to eight inches of snow was reported south and east of Douglas.

Winter Storm, Niobrara County

When
February 8, 11:00 PM MST to February 9, 11:00 AM MST
Where
Niobrara County forecast zone
Reported by
Law Enforcement
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

Six to 12 inches of snow was observed countywide.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503259, 503263, 503269, 503275, 503276, 503277, 503279, 503280, 503283, 503287, 503290, 503293, 503295, 503298, 503299, 503303, 503304.